MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLSTENT RX BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION WALLSTENT RX BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00569620
Medical Device Problem Codes Material Puncture/Hole (1504); Use of Device Problem (1670)
Health Effect - Clinical Codes Pain (1994); Insufficient Information (4580)
Date of Event 03/22/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The initial reporter's facility name is (b)(6) hospital.Imdrf patient code e2401 captures the reportable event of injury to the biliary vessel.Imdrf impact code f2303 captures the administration of painkillers.Imdrf device code a041001 captures the reportable event of stent wire punctured sheath.
 
Event or Problem Description
It was reported to boston scientific corporation that a wallstent biliary uncovered stent was to be implanted in the bile duct to treat a biliary stricture during a stent placement procedure performed on (b)(6), 2024.The patient's anatomy was not tortuous and was not dilated prior to stent placement.During the procedure, resistance was felt during delivery and the patient experienced pain.The device was then removed, and it was noted that the stent wire punctured the tip part of the outer sheath causing injury to the patient's biliary vessel.The patient was administered with painkillers and the procedure was completed with a different device.The patient's condition following the procedure was reported to be stable.Note: it was reported that the wallflex biliary uncovered stent was to be implanted to treat a benign stenosis.However, per the wallstent rx biliary, with or without permalume covering instructions for use (ifu), the stent is indicated for use in the treatment of biliary strictures produced by malignant neoplasms.The device is not indicated for the treatment of benign stenosis.Photos of the complaint device were provided showing the stent's wire punctured the outer sheath.
 
Event or Problem Description
It was reported to boston scientific corporation that a wallstent biliary uncovered stent was to be implanted in the bile duct to treat a biliary stricture during a stent placement procedure performed on (b)(6) 2024.The patient's anatomy was not tortuous and was not dilated prior to stent placement.During the procedure, resistance was felt during delivery and the patient experienced pain.The device was then removed, and it was noted that the stent wire punctured the tip part of the outer sheath causing injury to the patient's biliary vessel.The patient was administered with painkillers and the procedure was completed with a different device.The patient's condition following the procedure was reported to be stable.Note: it was reported that the wallflex biliary uncovered stent was to be implanted to treat a benign stenosis.However, per the wallstent rx biliary, with or without permalume covering instructions for use (ifu), the stent is indicated for use in the treatment of biliary strictures produced by malignant neoplasms.The device is not indicated for the treatment of benign stenosis.Photos of the complaint device were provided showing the stent's wire punctured the outer sheath.
 
Additional Manufacturer Narrative
Block e1: the initial reporter's facility name is (b)(6).Block h6: imdrf patient code e2401 captures the reportable event of injury to the biliary vessel.Imdrf impact code f2303 captures the administration of painkillers.Imdrf device code a041001 captures the reportable event of stent wire punctured sheath.Block h11: a wallstent biliary rx uncovered stent and delivery system were received for analysis.The stent was received fully covered and undeployed.Visual inspection of the device in the scope found the outer clear sheath punctured.Furthermore, a photo of the device was provided, and it was observed that the wire of the stent punctured the outer clear sheath.No other problems were noted with the stent and delivery system.Product analysis confirmed the reported event of stent wire punctured sheath.A product labeling review identified that the device was not used in accordance with the instructions for use (ifu) / product label.The complainant reported that the wallflex biliary uncovered stent was to be implanted to treat a benign stenosis.The ifu states, "the stent is indicated for use in the treatment of biliary strictures produced by malignant neoplasms." it is most likely that procedural factors such as lesion characteristics, handling of the device, and the technique used by the physician (force applied) resulted in the reported event of stent wire punctured sheath.Therefore, a review and analysis of all available information indicated the most probable cause is adverse event related to procedure.

Brand Name
WALLSTENT RX BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key19153620
Report Number3005099803-2024-01754
Device Sequence Number12873174
Product Code FGE
UDI-Device Identifier08714729296829
UDI-Public08714729296829
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K012752
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/19/2025
Device Model NumberM00569620
Device Catalogue Number6962
Device Lot Number0032452027
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/29/2024
Supplement Date Received by Manufacturer05/31/2024
Initial Report FDA Received Date04/22/2024
Supplement Report FDA Received Date06/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/19/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age67 YR
Patient SexMale
Patient Weight70 KG